MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROGESTERONE (PRGE); PROGESTERONE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROGESTERONE (PRGE); PROGESTERONE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant progesterone results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." mdr 1219913-2019-00228 (sid s0a290036970, atellica 1 result) was filed for the same event.
 
Event or Problem Description
A discordant high atellica im progesterone (prge) result was obtained on a patient sample.The result was reported to the physician and questioned.The patient was retested on another atellica im analyzer and the result was high.The patient sample was tested on an alternate method and the result was lower.A corrected report was issued.The patient is on in vitro fertilization (ivf) protocol.The ivf protocol was postponed.There was no report of adverse health consequences due to the discordant progesterone results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00229 on november 8, 2019.Siemens filed the mdr 1219913-2019-00229 supplemental report 1 on january 30, 2020.February 26, 2020 additional information: the customer has observed atellica im progesterone ((prge)) high discordant patient results in comparison to the alternate method.A method comparison between 287 atellica im and the alternate method progesterone patient's results was performed.The lower values (<=20 ng/ml) show good correlation between the methods.The higher values (>20 ng/ml) show higher recovery on atellica im and poor correlation.These samples are from patients undergoing in-vitro fertilization.The medication and supplementation taken by the patients showing poor correlation to the alternate method is unknown.Quality control is not affected.This issue is only affecting certain patient samples.The root cause of the discordant results between the atellica im and alternate method progesterone assays cannot be positively determined.However, siemens is unable to rule out an interference with the medication and/or a difference in cross reactivity or method specific difference.The assays have different standardizations because different antibodies are used to create the assays and can show different cross reactivity.The atellica im progesterone instructions for use limitations statement has information related to the potential for cross-reactivity and falsely elevated results when the patients are taking steroid based medications with similar chemical structure to progesterone.The ifu states in the limitations section: "with the advent of new steroid-based medications (analogues) with similar chemical structures to progesterone, there is the possibility of cross-reactivity and falsely elevated results.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings.If the progesterone results are inconsistent with clinical evidence, additional testing is suggested to confirm the result.".A systemic product non-conformance has not been identified.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2019-00228 supplemental report 2 was filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00229 on november 8, 2019.On january 21 2020 additional information: it is common in france for fertility patients to be supplemented with progesterone during treatment.Siemens healthcare diagnostics continues to investigate.Mdr 1219913-2019-00228 supplemental report 1 was filed for the same event.

Brand Name
ATELLICA IM PROGESTERONE (PRGE)
Common Device Name
PROGESTERONE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9296279
Report Number1219913-2019-00229
Device Sequence Number2132009
Product Code JLS
UDI-Device Identifier00630414599779
UDI-Public00630414599779
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2019
Device Model NumberN/A
Device Catalogue Number10995659
Device Lot Number10973288
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer01/21/2020
02/26/2020
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date01/30/2020
03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR